MAUDE Adverse Event Report: INARI MEDICAL, INC. CLOTTRIEVER BOLD CATHETER; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION

INARI MEDICAL, INC. CLOTTRIEVER BOLD CATHETER; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Model Number 42-102
Medical Device Problem Codes Entrapment of Device (1212); Difficult to Remove (1528); Use of Device Problem (1670); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Discomfort (2330); Vascular Dissection (3160); Device Embedded In Tissue or Plaque (3165)
Date of Event 02/01/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A male patient with deep vein thrombosis (dvt) in the left lower extremity underwent a thrombectomy with the inari clottriever system on (b)(6)2024.The clot age was estimated at 2 days.After the guidewire was placed, the clottriever 13fr sheath (ct sheath) and clottriever bold catheter (ct bold) were advanced into position.Six passes were performed which yielded small amounts of clot.A venogram revealed moderate clot clearance and the physician planned to perform 2-3 more passes before ending the case.However, the physician experienced extreme resistance when retracting the ct bold catheter in the mid-femoral vein.The patient reported experiencing significant discomfort.The physician was able to slowly position the coring element into the funnel, but it would not go further.An attempt was made to remove the ct sheath and the ct bold catheter together, but this was not possible.Review of the computer tomography scan revealed that the ct bold had likely captured calcium that was present at the origin of the left common iliac vein.Unfortunately, the ct bold broke from the stress induced by excessive manipulation during removal attempts.A small venous cutdown was performed and the entire ct bold was able to be removed without incident.The consistency of the clot was described as densely calcified.A 10 fr sheath was inserted into the cutdown, over the wire, to confirm the vein was not damaged in the femoral region and the physician proceeded to close the incision site at the popliteal vein.The thrombectomy removed 90% of the dvt.The patient was evaluated the following day and scheduled for discharge soon after.
 
Additional Manufacturer Narrative
The inari devices were discarded by the user facility and are not available for evaluation.The device identifiers were provided, and the lot history records were reviewed.There were no discrepancies or unusual findings.Based on the information reviewed, there is no evidence to indicate the presence of a potential quality issue with respect to manufacturing, design, or labeling.The case was reviewed by inari's chief medical officer, who concluded that the patient's venous cutdown was the result of device entrapment in the vessel.The dense calcium deposits in the treatment area and inadvertent user error likely contributed.The device labeling includes the following contraindication: not indicated for the removal of fibrous, adherent, or calcified material (e.G., atherosclerotic plaque).The device instructions for use includes the following warning statement: "avoid using excessive force to advance or retract against resistance.If excessive resistance is encountered, retract, and collapse the collection bag and coring element into the outer catheter and remove the device.Excessive force against resistance may result in damage to the device or vessel." vessel dissection/perforation are identified in the labeling as a possible adverse event/complication.Manufacturer reference #: (b)(4).

Brand Name
CLOTTRIEVER BOLD CATHETER
Common Device Name
PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Manufacturer (Section D)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer (Section G)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer Contact
keith hebert
6001 oak canyon
suite 100
irvine, CA 92618
6513233614
MDR Report Key18823152
Report Number3020347218-2024-00011
Device Sequence Number4462250
Product Code QEW
UDI-Device Identifier00850291007314
UDI-Public00850291007314
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K230494
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/23/2025
Device Model Number42-102
Device Lot Number23100071
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2024
Initial Report FDA Received Date03/01/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5X40 BALLOON; AMPLATZ SUPER STIFF GUIDEWIRE; CLOTTRIEVER SHEATH 13 FR
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale